MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G36240
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # : k182980.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
(b)(6); cook zilver stent fracture.On (b)(6) 2018, the patient received: branch graft: zbis-10-61-58, lot # ac956214 (left side).Main body: tffb-30-125-zt, lot # 8399036.Iliac leg (same side): zsle-16-56-zt, lot # 8344241 (left side).Iliac leg (opposite side): zsle-24-56-zt, lot # 8088993; zsle-16-39-zt lot # 7547293 (right side).Atrium icast: cat.# 85419, lot #422173002.Cook zilver 12 x 60 in left external iliac.There was no difficulty deploying any of the devices.A molding balloon was used without complications.Procedural angiography revealed patent devices with no kink or endoleak.Core lab evaluation revealed patent devices with no kink or endoleak.The patient was discharged from the hospital on (b)(6) 2015 (1-day post- procedure).Follow-up imaging performed on (b)(6) 2018, (b)(6) 2018, and (b)(6) 2019 all revealed patent and intact devices with no kink or endoleak as assessed by both site and core lab.On (b)(6), notification from core lab noted a stent fracture of an additional stent present in the left external iliac artery on the (b)(6) 2019 exam.After obtaining the operative note from the site on (b)(6) 2019, it was learned that this stent was a cook zilver 12 x 60 stent.The lot number is not known and the site has been queried to obtain it.The zilver stent is not part of the clinical study.
 
Additional Manufacturer Narrative
Pma/510(k) # : k182980.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington, indiana, 47402-4195.Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
05-625; patient 1341060; cook zilver stent fracture.On (b)(6) 2018, the patient received: branch graft: zbis-10-61-58, lot # ac956214 (left side).Main body: tffb-30-125-zt, lot # 8399036.Iliac leg (same side): zsle-16-56-zt, lot # 8344241 (left side).Iliac leg (opposite side): zsle-24-56-zt, lot # 8088993; zsle-16-39-zt lot # 7547293 (right side).Atrium icast: cat.# 85419, lot #422173002.Cook zilver 12 x 60 in left external iliac.There was no difficulty deploying any of the devices.A molding balloon was used without complications.Procedural angiography revealed patent devices with no kink or endoleak.Core lab evaluation revealed patent devices with no kink or endoleak.The patient was discharged from the hospital on (b)(6) 2015 (1-day post- procedure).Follow-up imaging performed on (b)(6) 2018-, (b)(6) 2018, and (b)(6) 2019 all revealed patent and intact devices with no kink or endoleak as assessed by both site and core lab.On (b)(6) 2018, notification from core lab noted a stent fracture of an additional stent present in the left external iliac artery on the (b)(6) 2019 exam.After obtaining the operative note from the site on (b)(6) 2019, it was learned that this stent was a cook zilver 12 x 60 stent.The lot number is not known and the site has been queried to obtain it.The zilver stent is not part of the clinical study.
 
Additional Manufacturer Narrative
Pma/510(k) # : k182980.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
05-625; patient (b)(6); cook zilver stent fracture.On (b)(6) 2018, the patient received: branch graft: zbis-10-61-58, lot # ac956214 (left side); main body: tffb-30-125-zt, lot # 8399036; iliac leg (same side): zsle-16-56-zt, lot # 8344241 (left side); iliac leg (opposite side): zsle-24-56-zt, lot # 8088993; zsle-16-39-zt lot # 7547293 (right side); atrium icast: cat.# 85419, lot #422173002 ; cook zilver 12 x 60 in left external iliac.There was no difficulty deploying any of the devices.A molding balloon was used without complications.Procedural angiography revealed patent devices with no kink or endoleak.Core lab evaluation revealed patent devices with no kink or endoleak.The patient was discharged from the hospital on (b)(6) 2015 (1-day post- procedure).Follow-up imaging performed on (b)(6) 2018, (b)(6) 2018, and (b)(6) 2019 all revealed patent and intact devices with no kink or endoleak as assessed by both site and core lab.On 5/29, notification from core lab noted a stent fracture of an additional stent present in the left external iliac artery on the on (b)(6) 2019 exam.After obtaining the operative note from the site on (b)(6) 2019, it was learned that this stent was a cook zilver 12 x 60 stent.The lot number is not known and the site has been queried to obtain it.The zilver stent is not part of the clinical study.
 
Additional Manufacturer Narrative
Pma/510(k) # : k182980.Device evaluation: the zib6-125-12.0-60 device of lot number c1329957 involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.Document review: prior to distribution zib6-125-12.0-60 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for zib6-125-12.0-60 of lot number c1329957 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1329957.The instructions for use (ifu0042-9) states that ¿the zilver 518 and 635 biliary stents are intended for palliation of malignant neoplasms in the biliary tree.¿ from the information provided it is known that the stent was placed in the left external iliac.There is sufficient evidence to suggest the user did not follow the instructions for use.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer (ref att.(b)(4) imaging review ver1'): impression: a type iii zib6 fracture likely beginning before one month and completing between one and six months is confirmed.The fracture was secondary to stent stretching at implantation.The lumen remained widely patent despite the fracture.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to off-label use of the device.From the information provided it is known that the stent was placed in the left external iliac.It is known from the imaging review that the stent was stretched at implantation as a result of the user moving the delivery system inferiorly.As the device is not intended and/or tested for use in the vascular system, it is possible that a calcified patient anatomy resulted in difficulty during deployment resulting in the user moving the device inferiorly and causing the stent to become stretched during deployment.As per the imaging review, the stent fracture was secondary to the stent stretching at implantation.Summary: complaint is confirmed as the failure was verified in the image(s).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
05-625; patient (b)(6) ; cook zilver stent fracture.On (b)(6) 2018, the patient received: branch graft: zbis-10-61-58, lot # ac956214 (left side).Main body: tffb-30-125-zt, lot # 8399036.Iliac leg (same side): zsle-16-56-zt, lot # 8344241 (left side).Iliac leg (opposite side): zsle-24-56-zt, lot # 8088993; zsle-16-39-zt lot # 7547293 (right side).Atrium icast: cat.# 85419, lot #422173002.Cook zilver 12 x 60 in left external iliac.There was no difficulty deploying any of the devices.A molding balloon was used without complications.Procedural angiography revealed patent devices with no kink or endoleak.Core lab evaluation revealed patent devices with no kink or endoleak.The patient was discharged from the hospital on (b)(6) 2015 (1-day post- procedure).Follow-up imaging performed on (b)(6) 2018, (b)(6) 2018, and (b)(6) 2019 all revealed patent and intact devices with no kink or endoleak as assessed by both site and core lab.On 5/29, notification from core lab noted a stent fracture of an additional stent present in the left external iliac artery on the (b)(6) 2019 exam.After obtaining the operative note from the site on 03-jun-2019, it was learned that this stent was a cook zilver 12 x 60 stent.The lot number is not known and the site has been queried to obtain it.The zilver stent is not part of the clinical study.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent fracture'.No adverse effects to the patient have been reported as occurring.

Brand Name
ZILVER 635 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8748120
Report Number3001845648-2019-00294
Device Sequence Number19432570
Product Code FGE
UDI-Device Identifier10827002362403
UDI-Public(01)10827002362403(17)200227(10)C1329957
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2020
Device Model NumberG36240
Device Catalogue NumberZIB6-125-12.0-60
Device Lot NumberC1329957
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/05/2019
Event Location Hospital
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer06/05/2019
06/05/2019
06/05/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date07/29/2019
08/26/2019
09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR